MAUDE Adverse Event Report: MICROVENTION INC. AZUR-18 DETACHABLE HYDRO; VASCULAR FOR PROMOTING EMBOLIZATION DEVICE

MICROVENTION INC. AZUR-18 DETACHABLE HYDRO; VASCULAR FOR PROMOTING EMBOLIZATION DEVICE
Model Number 45-480420-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Videos were provided.The investigation is currently ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
As reported, an embolization implant coil was placed in the coil mass and detached unexpectedly.The detached coil was able to be implanted in the treatment site.The patient was not harmed.
 
Additional Manufacturer Narrative
Two procedure videos were provided for review.The first video is a 6-second dsa (subtracted, with contrast) ap of the right renal artery.Multiple aneurysms are seen, arising from two lower branches of the right renal artery.The quality of the angiogram is degraded by bowel motion artifacts.The second video is a 6 second dsa (non-subtracted, with contrast) ap of right renal artery.Radiopaque platinum coils have been placed in the two lower renal branches.There is minimal flow past the coils with opacification of, but stasis in the aneurysms.The videos provided did not show the premature detachment described in the reported event.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
See h.10.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
VASCULAR FOR PROMOTING EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17560983
Report Number2032493-2023-00906
Device Sequence Number14352520
Product Code KRD
UDI-Device Identifier00810170017926
UDI-Public(01)00810170017926(11)210317(17)260228(10)2103175JB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number45-480420-L
Device Lot Number2103175JB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic